Alert archive / New York / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 59, NWS New York, NY

August 13, 2016Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Aug 13, 2016, 10:34 PM EDT for Orange County, New York. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2016, 10:34 PM EDT (02:34 UTC)
Expired
Aug 13, 2016, 10:59 PM EDT
In force
25 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Orange County, NY

The radar

The Albany radar (KENX), 118 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 6:17 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2222 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1393 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted.

518 
WUUS51 KOKX 140234
SVROKX
NYC071-140315-
/O.NEW.KOKX.SV.W.0059.160814T0234Z-160814T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1034 PM EDT SAT AUG 13 2016

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ORANGE COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 1115 PM EDT

* AT 1034 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  OAKLAND...OR 7 MILES NORTHEAST OF PORT JERVIS...MOVING EAST AT 35
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MIDDLETOWN AROUND 1050 PM EDT. 
  GOSHEN AROUND 1055 PM EDT. 
  WALDEN AND MONTGOMERY AROUND 1105 PM EDT. 
  NEWBURGH...NEW WINDSOR AND GARDNERTOWN AROUND 1115 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WASHINGTONVILLE...MAYBROOK...ORANGE LAKE...BALMVILLE...CORNWALL ON
HUDSON...PINE BUSH...FIRTHCLIFFE...HIGHLAND FALLS...VAILS GATE AND
SCOTCHTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4150 7448 4157 7442 4160 7435 4160 7433
      4163 7426 4163 7425 4160 7425 4158 7413
      4161 7413 4160 7409 4161 7407 4158 7405
      4159 7398 4146 7400 4140 7396 4135 7396
      4136 7469 4138 7470 4149 7473
TIME...MOT...LOC 0234Z 261DEG 32KT 4147 7462 

HAIL...<.75IN
WIND...60MPH
 
$$

MALOIT
1 follow-up statement
776 
WWUS51 KOKX 140259
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1059 PM EDT SAT AUG 13 2016

NYC071-140309-
/O.CAN.KOKX.SV.W.0059.000000T0000Z-160814T0315Z/
ORANGE NY-
1059 PM EDT SAT AUG 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR ORANGE COUNTY IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
SOUTHEASTERN NEW YORK.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
UPTON NY.

LAT...LON 4150 7448 4157 7442 4160 7435 4160 7433
      4163 7426 4163 7425 4160 7425 4158 7413
      4161 7413 4160 7409 4161 7407 4158 7405
      4159 7398 4146 7400 4140 7396 4135 7396
      4136 7469 4138 7470 4149 7473
TIME...MOT...LOC 0258Z 261DEG 32KT 4150 7433 

$$

MALOIT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 9:50 PM EDT, 44 minutes earlier.

Area forecast discussion, Aug 13, 9:50 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service New York NY
950 PM EDT SAT AUG 13 2016

.SYNOPSIS...
A weak trough of low pressure approaches from the west tonight,
then moves into the Tri-state Sunday. A cold front approaches
early Sunday evening, crosses the area the remainder of Sunday
night, then stalls to the south from Monday into Tuesday. The
front will return north as a warm front Tuesday night into
Wednesday morning, with weak low pressure trough lingering from
later Wednesday into Thursday. A weak cold front will pass late
Thursday night into Friday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
***DANGEROUS HEAT AND HUMIDITY CONTINUES THROUGH THE WEEKEND***
***Severe Thunderstorm Watch 445 in Effect for NYC/NE NJ/Lower
 Hudson Valley/SW CT Until 1 AM EDT***

Based on latest radar trends and the fact that around 3000 J/kg
of CAPE still exist over NYC/NE NJ/Lower Hudson Valley/SW CT with
minimal CIN, have expanded Severe Thunderstorm Watch 445 to cover
all these areas. Main threat still remains damaging wind gusts.
Localized flash flooding also possible with any training/anchored
cells.

Bermuda ridging remain strong and actually nudges a bit farther
north into the region tonight into Sunday. Another oppressively warm
and humid night, with lows in the mid to upper 70s for most of
the region, except 80-lower 80s for NYC/NJ metro. Dewpoints hold
in the mid to upper 70s.

There is a moderate risk of rip current development at Atlantic
Beaches Tonight.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Bermuda ridging remain strong and actually nudges a bit farther
north into the region on Sunday. A shearing northern stream
shortwave moving into the Upper Great Lakes Sunday morning will
approach the Eastern Great Lakes by Sunday evening, and then into
Northern New England Sun night. In between, stream of convectively
induced vorts appears to shift from Western PA/NY to Central
PA/NY.

At the surface, cold front over western NY/PA in the morning,
approaches the area late in the day. Ahead of it, a pre-frontal
trough establishes itself over the region.

Despite increased high and mid cloud cover likely filtering
sunshine, WSW flow and deep mixing should support highs well
into the 90s once again, as high as the mid to upper 90s for
coastal plain. Pre-frontal trough placement will be important for
heat index forecast in the mid to late afternoon, as dewpoint
pooling into the mid 70s will likely occur ahead/along the trough,
but possibly mixing out into the upper 60s/lower 70s behind it. In
any case, with rapid heating and mid 70 dewpoints likely in the
morning into early afternoon, think most places in the current
excessive heat warning should reach or slightly exceed 105
degrees, locally up to 110. Heat indices could then drop below 105
from mid afternoon on if drier air works in.

Question on convective coverage on Sunday once again will be the
lack of a clear trigger. Isolated tstm development expected in
vicinity of pre-frontal trough, sea breeze boundaries and
differential heating off hilly terrain in the early afternoon. If
vort stream gets closer to the region in the aft/eve this could
help increase convective development along the pre-frontal
trough, but mitigating factor would be subsidence and higher
heights aloft toward the coastal plain.

Convective mode is expected to be pulse due to high CAPE/weak
shear environment in the morning, but could transition to more
organized and if enough coverage even a line segment or two late
day/evening with increasing unidirectional deep layer westerly
shear. Anything that does develop has the potential to produce
torrential rain, but a 30-35 mph storm motion should limit flash
flood potential. Main conditional threat appears to damaging wind
gusts from wet microbursts or line segment noting the high
equilibrium level, deep moisture, and inverted v in the low levels
on the sounding.

Shower/tstm activity should diminish in the late evening with
increasing CIN, despite approach of weak cold front, as best
forcing remain well N/NW and as pre-frontal trough and theta-E
rich air mass pushes east. Otherwise very warm, and slightly
drier airmass advects in Sunday night in wake of cold front.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Conditions should be less oppressive Mon-Tue in wake of weak
fropa, with somewhat lower max temps in the upper 80s/lower 90s
and dewpoints in upper 60s/lower 70s, with max heat indices 90-95.
A warm front will then approach late Tuesday night into Wednesday,
with chances for thunderstorms, and timing of fropa somewhat
uncertain at least per model guidance. Climatology and model
biases argue for suppression Tuesday night, and then warm fropa
Wednesday morning.

Expect high temps mainly 85-90 Wed-Fri, with high humidity on Wed
and possibly Thu, then drier conditions Fri after a weak cold
frontal passage.

Heat advisory may have to continue for the NYC metro for much of
the upcoming week for 95 degree heat indices.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
A weak trough of low pressure approaches from the west tonight,
then moves into the Tri-state Sunday. A cold front approaches
early Sunday evening.

Mainly VFR through the TAF period. Anticipated thunderstorm
coverage has expanded greatly for remainder of the evening, so now
have VCTS in through around midnight for all but KGON/KISP where
still uncertainty whether storms will even get close. Will amend
as needed if it appears storms will actually get to a given
terminal. Gusty W winds of 30-40kt possible with any storm.

SSE-SSW flow 10-15kt early becoming SSW-SW at under 10kt
throughout by midnight, with light and variable winds developing
outside of the city terminals. Winds become SW-W 10-15g15-20kt
around midday Sunday.

.OUTLOOK FOR 00Z Monday through Thursday...
.Sunday night-Thursday...Mainly VFR. However, scattered mainly
afternoon and evening SHRA/TSRA each day could result in brief
MVFR or lower conditions.

&&

.MARINE...
Minor changes this update to reflect the latest trends in
observations and guidance. Main change was to reflect expansion of
Severe Thunderstorm Watch into NY Harbor/W Long Island Sound
through 1 AM.

Predominately SCA conditions through Sunday evening, with occasional
near shore gusts to 25 kt possible Sunday afternoon/early evening.
Seas should remain 3 to 4 ft. Additional threat of strong
thunderstorms over the waters Sunday afternoon/evening as well.

Sub-SCA conditions otherwise will prevail through the rest of the
forecast period.

&&

.HYDROLOGY...
With precipitable water remaining generally 2-2.5 inches, any
thunderstorms that develop into this evening will be capable of
producing torrential rainfall. Storm motion should be between
20-25 kt, thus any flash flooding threat would be localized and
tied to training/anchored convection.

On Sunday, any thunderstorms that develop in the aft/eve will be
capable of producing torrential rainfall. Storm motion should be a
faster 30-35 kt, further limiting the flash flooding threat to
training/anchored convection.

Any thunderstorms with a warm frontal approach and passage late
Tuesday night into Wednesday, may be capable of producing
torrential rainfall with rainfall rates 1-2 inches per hour and
localized flash flooding.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 10 PM EDT Sunday for CTZ012.
     Excessive Heat Warning until 10 PM EDT Sunday for CTZ005>011.
NY...Heat Advisory until 10 PM EDT Sunday for NYZ079-081.
     Excessive Heat Warning until 10 PM EDT Sunday for NYZ067>075-
     078-080-176>179.
NJ...Excessive Heat Warning until 10 PM EDT Sunday for NJZ002-004-
     006-103>108.
MARINE...None.

&&

SYNOPSIS...NV
NEAR TERM...Goodman/Maloit/NV
SHORT TERM...NV
LONG TERM...NV
AVIATION...Maloit
MARINE...Maloit/NV
HYDROLOGY...NV
Hazardous weather outlook, Aug 13, 8:52 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
852 PM EDT SAT AUG 13 2016

CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-176-150100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
852 PM EDT SAT AUG 13 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   EXCESSIVE HEAT WARNING.

ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ANY THUNDERSTORMS THAT DEVELOP ON SUNDAY WILL BE CAPABLE OF
PRODUCING TORRENTIAL RAINFALL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ012-NYZ079-150100-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
852 PM EDT SAT AUG 13 2016

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ANY THUNDERSTORMS THAT DEVELOP ON SUNDAY WILL BE CAPABLE OF
PRODUCING TORRENTIAL RAINFALL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-011-NYZ078-177-150100-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
NORTHWESTERN SUFFOLK-NORTHERN NASSAU-
852 PM EDT SAT AUG 13 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ANY THUNDERSTORMS THAT DEVELOP ON SUNDAY WILL BE CAPABLE OF
PRODUCING TORRENTIAL RAINFALL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-179-150100-
SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU-
852 PM EDT SAT AUG 13 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC FACING
BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ANY THUNDERSTORMS THAT DEVELOP ON SUNDAY WILL BE CAPABLE OF
PRODUCING TORRENTIAL RAINFALL AND DAMAGING WIND GUSTS.

THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC FACING
BEACHES ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ081-150100-
SOUTHEASTERN SUFFOLK-
852 PM EDT SAT AUG 13 2016

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC FACING
BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ANY THUNDERSTORMS THAT DEVELOP ON SUNDAY WILL BE CAPABLE OF
PRODUCING TORRENTIAL RAINFALL AND DAMAGING WIND GUSTS.

THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC FACING
BEACHES ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-150100-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
852 PM EDT SAT AUG 13 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 1 AM EDT SUNDAY...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   HIGH RIP CURRENT RISK.
   SEVERE THUNDERSTORM WATCH.

ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING.

THERE IS A HIGH RISK OF RIP CURRENTS AT ATLANTIC FACING BEACHES
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ANY THUNDERSTORMS THAT DEVELOP ON SUNDAY WILL BE CAPABLE OF
PRODUCING TORRENTIAL RAINFALL AND DAMAGING WIND GUSTS.

THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC FACING
BEACHES ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-355-150100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
852 PM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THUNDERSTORMS COULD PRODUCE STRONG WINDS IN EXCESS OF 34 KT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS COULD PRODUCE STRONG WINDS IN EXCESS OF 34 KT ON
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-150100-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
852 PM EDT SAT AUG 13 2016

...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS COULD PRODUCE DAMAGING WINDS IN EXCESS OF 50 KT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS COULD PRODUCE STRONG WINDS IN EXCESS OF 34 KT ON
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

In the hours before

Local storm report, Aug 13, 10:13 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1013 PM EDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     TSTM WND DMG     GREENWICH               41.03N  73.63W
08/13/2016                   FAIRFIELD          CT   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN AROUND TOWN.

&&

JP
Local storm report, Aug 13, 10:19 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1019 PM EDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     TSTM WND DMG     STAMFORD                41.02N  73.56W
08/13/2016                   FAIRFIELD          CT   LAW ENFORCEMENT

            A COUPLE OF TREES REPORTED DOWN AROUND TOWN.

&&

JP
Local storm report, Aug 13, 10:21 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
1021 PM EDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     TSTM WND DMG     STAMFORD                41.02N  73.56W
08/13/2016                   FAIRFIELD          CT   LAW ENFORCEMENT

            A COUPLE OF TREES REPORTED DOWN AROUND TOWN.

&&

CORRECTED EVENT TIME

JP
Local storm report, Aug 13, 10:28 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1028 PM EDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     TSTM WND DMG     DANBURY                 41.40N  73.47W
08/13/2016                   FAIRFIELD          CT   FIRE DEPT/RESCUE

            NUMEROUS TREES AND WIRES DOWN AROUND TOWN.

&&

JP
Local storm report, Aug 13, 10:32 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1032 PM EDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     MARINE TSTM WIND BRIDGEPORT AIRPORT      41.16N  73.13W
08/13/2016  M41 MPH          FAIRFIELD          CT   ASOS

            35 KT WIND GUST.

&&

JP
Special weather statement, Aug 13, 10:32 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1032 PM EDT SAT AUG 13 2016

CTZ005>007-009>011-140315-
SOUTHERN FAIRFIELD-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN
MIDDLESEX-SOUTHERN NEW HAVEN-NORTHERN MIDDLESEX-
1032 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD...SOUTHERN
NEW HAVEN AND SOUTHERN MIDDLESEX COUNTIES...

AT 1031 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MILFORD...
MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  ORANGE AROUND 1040 PM EDT.
  NEW HAVEN AROUND 1050 PM EDT.
  BRANFORD AROUND 1055 PM EDT.
  NORTH BRANFORD AROUND 1105 PM EDT.
  CLINTON...WESTBROOK AND NORTH MADISON AROUND 1115 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EAST HAVEN...WEST
HAVEN...WOODMONT...MADISON...ANSONIA AND DEEP RIVER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4125 7247 4126 7249 4124 7254 4126 7258
      4126 7262 4124 7269 4125 7273 4123 7276
      4126 7278 4124 7281 4123 7290 4125 7291
      4126 7291 4120 7301 4119 7307 4115 7310
      4115 7318 4131 7321 4145 7251
TIME...MOT...LOC 0231Z 259DEG 30KT 4124 7308

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:20 PM EDTSpecial Weather StatementOKXBronx, Westchester40 min
Aug 13, 8:24 PM EDTSevere Thunderstorm WarningOKXWestchester51 min
Aug 13, 8:33 PM EDTAreal Flood AdvisoryOKXWestchester117 min
Aug 13, 8:54 PM EDTSpecial Marine WarningOKX51 min
Aug 13, 9:03 PM EDTSevere Thunderstorm WarningOKXPutnam, Westchester42 min
Aug 13, 9:10 PM EDTSpecial Weather StatementOKXNew York50 min
Aug 13, 9:32 PM EDTSpecial Marine WarningOKX43 min
Aug 13, 10:08 PM EDTSpecial Weather StatementOKXOrange67 min
Aug 13, 10:18 PM EDTSpecial Marine WarningOKX42 min
Aug 13, 11:19 PM EDTSpecial Weather StatementOKXPutnam, Rockland, Westchester26 min
Aug 13, 11:49 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester23 min
Aug 14, 12:18 AM EDTSpecial Weather StatementOKXRockland, Westchester27 min
Aug 14, 1:05 AM EDTSpecial Marine WarningOKX40 min
Aug 14, 1:47 AM EDTSpecial Weather StatementOKXRockland, Westchester28 min
Aug 14, 1:48 AM EDTSpecial Weather StatementOKXRockland, Westchester27 min
Aug 14, 3:26 PM EDTHeat AdvisoryOKXBronx, Kings, New York, Queens, Richmond27 hr
Aug 14, 3:28 PM EDTSpecial Weather StatementOKXOrange62 min
Aug 14, 3:56 PM EDTSevere Thunderstorm WarningOKXOrange49 min
Aug 14, 4:43 PM EDTSpecial Weather StatementOKXPutnam47 min
Aug 14, 5:29 PM EDTSevere Thunderstorm WarningOKXPutnam24 min
Aug 14, 7:39 PM EDTSpecial Marine WarningOKX51 min
Aug 14, 7:44 PM EDTSpecial Weather StatementOKXNassau46 min

Nearby

Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.